Georgia, 2025

Damaging Wind in Georgia, September 19, 2025

September 19, 2025 · NWS JAX · 1 event in 1 county or zone

Afternoon and early evening sea breeze storms produced locally heavy rainfall and gusty winds where boundaries merged across a moist and unstable airmass.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Afternoon and early evening sea breeze storms produced locally heavy rainfall and gusty winds where boundaries merged across a moist and unstable airmass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 19, 1:25 PM EST, 3 hours 40 minutes earlier. Its key messages:

  • For the latest NE FL and SE GA Daily Key Messages please visit: https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
  • Inland Fog Early Saturday Morning – Local Visibility < 1/2 mile
  • Moderate Rip Current Risk Today – High Risk this Weekend
  • Daily Isolated Thunderstorm Potential. Today: Inland Southeast Georgia & Suwannee River Valley. Weekend: Coastal Northeast Florida to St. Johns River Basin
Area forecast discussion, Sep 19, 1:25 PM EST, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
225 PM EDT Fri Sep 19 2025

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, HYDROLOGY...

.KEY MESSAGES...

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

- Inland Fog Early Saturday Morning – Local Visibility < 1/2 mile

- Moderate Rip Current Risk Today – High Risk this Weekend

- Daily Isolated Thunderstorm Potential. Today: Inland Southeast
  Georgia & Suwannee River Valley. Weekend:
  Coastal Northeast Florida to St. Johns River Basin

.NEAR TERM...
(Rest of Today through Tonight)
Issued at 215 PM EDT Fri Sep 19 2025

Weak low pressure troughing noted across parts of south GA and
high pressure ridge was located off SC and NC Carolina. PWAT data
shows values of about 1.3 to 1.5 inches across the region. A broad
mid level trough continues from GA to the FL Big Bend and into
the eastern Gulf with 500 mb temps of about -8C.

Models continue to suggest some isolated to possibly scattered
convection developing during the mid to late afternoon hours.
Indeed, radar data at 215 PM shows weak, isolated convection over
inland southeast GA and Suwannee Valley area with movement
southeast to south about 5-10 mph. Lightning chances are below 10
percent most areas at this time. May take another hour or two
before lightning probability is higher. MLCAPE values analyzed
about 500-1000 J/kg. Convection expected to continue until about
8-10 PM this evening and then fading. Later tonight, patchy fog
seems very probable again mainly inland areas from southeast GA to
the I-75 corridor and I-10 corridor of northeast and north
central FL. Lows are forecast in the mid to upper 60s inland to
the lower 70s at the coast.

&&

.SHORT TERM...
(Saturday through Sunday night)
Issued at 215 PM EDT Fri Sep 19 2025

Mostly dry conditions (PWATs ~1.5") continue for the upcoming
weekend as high pressure over the mid-Atlantic states begins to
stretch south along the eastern sea board by the later part of
weekend. With the high pressure and troughing along the western
Atlantic, the local pressure gradient will tighten a bit on
Saturday. Resulting in winds along the coast to range from 15 to
20 mph, with gusts potentially in the 20-25 mph range this
weekend. Chances of showers and storms increase along the coast as
the northeasterly flow continues to bring in moisture in from the
Atlantic. Any showers and storms will likely remain over the
local waters on Saturday, but won't rule out the stray shower over
inland NE FL. Come Sunday, chances of showers and storms begin to
increase, but still sit at mostly the 20% range for coastal
locations and towards the US-301 corridor, with near 30% chance
for coastal locations along and south of St. Augustine.

Inland locations will rise into the upper 80s and lower 90s this
weekend. With the continuing onshore flow, coastal locations will
be on the cooler side as the cooler marine air will see
temperatures reach only into the mid to upper 80s.

&&

.LONG TERM...
(Monday through next Friday)
Issued at 215 PM EDT Fri Sep 19 2025

Northeasterly flow and dry air over inland locations during the
start of the upcoming week will keep chances of precipitation
primarily along coastal locations and inland NE FL. By Tuesday,
the overall flow will begin to shift to be more easterly to
southeasterly as the high pressure center north of the area is
expected to begin to move towards the east-northeast. This will
allow for a boundary to begin drift northward from south FL,
leading for an increase in tropical moisture northward towards NE
FL. Currently only have chances of precipitation in the 30% range
by midweek for most of NE FL, and into SE GA by the later half of
the week as models still differ in how far the boundary will shift
northward. By Thursday, guidance suggests a cold front will begin
to approach the area from the northwest, uncertainty still
remains with the placement and intensity of the associated
mid/upper level low over the central CONUS.

Temperature Highs will begin to warm to the lower 90s through
midweek, trending above normal towards midweek. Overnight lows
will continue to be low to mid 70s along the coast and north
central Florida, upper 60s over inland SE GA and the Suwannee
Valley Region of NE FL.

&&

.AVIATION...
(18Z TAFS)
Issued at 130 PM EDT Fri Sep 19 2025

Mostly scattered cumulus over the area mainly inland counties and
still looks like a potential for a few showers or even a t-storm.
Probabilities are highest near SSI right now, and have VCSH there
for a few hours. For now, from 20z to 02z, just included a VCSH
around GNV in a few hours, but otherwise chances are low enough to
exclude any VC wording in the rest of the terminals. For later
tonight, there are chances for MVFR vsby and potentially IFR to
as low as LIFR cig/vsby. Confidence is too low to warrant a mention
lower than MVFR in TAFs. Winds mainly northeast to east rest of
today about 5-10 kt and then diminishing tonight. A northeast wind
of up to 5-10 kt anticipated near and after 15z Saturday.

&&

.MARINE...
Issued at 215 PM EDT Fri Sep 19 2025

Winds are fairly light north to northeast at 5-10 kt and seas
about 2-4 ft. Northeast winds increase by tonight and continue
through the weekend as high pressure strengthens northeast of the
region and a coastal trough develops east of the Florida
peninsula. Winds and seas build this weekend with Small Craft
Exercise Caution conditions expected over the waters by Saturday.
The high and coastal trough weaken through mid-week next week,
relaxing the local gradient over the waters.

Rip Currents: Moderate risk continues rest of today, with
increasing northeast winds bringing a High risk this weekend to
area beaches. During the weekend, surf heights up to 2-4 ft are
expected at southeast GA beaches with 3-5 ft at northeast Florida
beaches and so below high surf advisory criterion.

&&

.HYDROLOGY...
Issued at 215 PM EDT Fri Sep 19 2025

Localized minor coastal flooding possible over the weekend as the
onshore flow continues and increases. Guidance showing extra-
tropical surge values of up to about 0.5 to 0.8 ft and given the
new moon could push values to around 1 and near 1.5 ft MHHW.
(Minor flooding criteria in the St Johns River Basin is about 1.5
ft MHHW). Along the immediate coast through the weekend, the
chance of meeting minor coastal flooding is low. Elevated water
levels will probably continue Mon to Wed, mainly in the St Johns
River basin, but looks like mainly in the low-end, about 1 to 1.5
ft MHHW. This event will not be as high as the prior 2 events
back around Sep. 9-10th and Sep. 13-14th, when peak water levels
were up to 1.8 to 2.3 ft MHHW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  66  90  64  89 /  20   0   0   0
SSI  71  84  71  83 /   0   0   0  10
JAX  69  88  69  88 /   0  10   0  20
SGJ  72  86  73  86 /  10  10  10  20
GNV  68  92  66  91 /  20  10   0  10
OCF  69  91  69  90 /  20  10   0  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.

&&

In the hours before

Special weather statement, Sep 19, 1:38 PM EST, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
238 PM EDT Fri Sep 19 2025

GAZ134-191915-
Bacon GA-
238 PM EDT Fri Sep 19 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BACON COUNTY THROUGH 315
PM EDT...

At 238 PM EDT, Doppler radar was tracking a strong thunderstorm over
Alma. A strong thunderstorm was nearly stationary.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Alma and New Lacy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3163 8237 3158 8230 3146 8232 3145 8233
      3144 8233 3146 8250 3147 8250 3147 8255
      3164 8253
TIME...MOT...LOC 1838Z 008DEG 3KT 3158 8245

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CHANEY
Special weather statement, Sep 19, 4:25 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
525 PM EDT Fri Sep 19 2025

FLZ035-192215-
Gilchrist FL-
525 PM EDT Fri Sep 19 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN GILCHRIST COUNTY THROUGH
615 PM EDT...

At 524 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bell, moving southeast at 5 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2964 8296 2970 8296 2970 8294 2972 8296
      2972 8294 2973 8295 2974 8294 2977 8295
      2980 8292 2981 8293 2983 8292 2983 8290
      2987 8288 2988 8285 2958 8283 2959 8294
      2958 8295 2962 8297
TIME...MOT...LOC 2124Z 303DEG 5KT 2976 8297

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KB
Special weather statement, Sep 19, 4:32 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
532 PM EDT Fri Sep 19 2025

FLZ021-192215-
Suwannee FL-
532 PM EDT Fri Sep 19 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL SUWANNEE COUNTY
THROUGH 615 PM EDT...

At 532 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dowling Park, or 10 miles north of Mayo, moving southeast at 10 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Luraville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3023 8324 3023 8320 3008 8307 3008 8309
      3009 8311 3011 8312 3010 8314 3011 8316
      3009 8319 3010 8319 3010 8321 3011 8322
      3014 8323 3015 8324 3017 8323 3018 8325
TIME...MOT...LOC 2132Z 324DEG 7KT 3020 8323

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KB
Special weather statement, Sep 19, 4:56 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
556 PM EDT Fri Sep 19 2025

FLZ024-GAZ264-364-192230-
Inland Nassau FL-Northeastern Charlton GA-Western Charlton GA-
556 PM EDT Fri Sep 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NASSAU AND EAST
CENTRAL CHARLTON COUNTIES THROUGH 630 PM EDT...

At 556 PM EDT, Doppler radar was tracking a strong thunderstorm near
Folkston, moving southeast at 10 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Folkston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3077 8214 3085 8207 3079 8190 3065 8206
TIME...MOT...LOC 2156Z 314DEG 7KT 3078 8205

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KB

The radar

The Jacksonville radar (KJAX), 46 km away, was scanning. The volume nearest the first event began at 22:04 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Charlton

When
September 19, 5:05 PM EST
Where
Charlton County, 5.4 mi SW of Traders Hill
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
30.730, -82.090

A large tree limb broke off and fell onto a house causing a hole in the | roof along Hamp Chesser Rd. The hole was | estimated to be big enough to stick an arm | through. A large pine tree was also down. | Time was estimated by radar. The cost was unknown, but it was estimated for inclusion of the event in Storm Data.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, September 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289619.